Title

The analytics of seasonal migration

Document Type

Journal article

Source Publication

Economics Letters

Publication Date

1-1-2007

Volume

94

Issue

2

First Page

304

Last Page

312

Keywords

Cost of living differential, Cost of separation, Optimal types of migration, Seasonal migration

Abstract

A framework that yields different possible patterns of migration as optimal solutions to a simple utility maximization problem is presented and explored. It is shown that seasonal migration arises as an optimal endogenous response to a comparison of costs (of living and of separation) and returns (to work) over a set of three alternative options, even if a year-long migration is feasible.

DOI

10.1016/j.econlet.2006.10.017

Print ISSN

01651765

E-ISSN

18737374

Publisher Statement

Copyright © 2006 Elsevier B.V.

Access to external full text or publisher's version may require subscription.

Full-text Version

Publisher’s Version

Recommended Citation

Stark, O., & Fan, C. S. (2007). The analytics of seasonal migration. Economics Letters, 94(2), 304-312. doi: 10.1016/j.econlet.2006.10.017